OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 21, Iss. 3 — Mar. 1, 2004
  • pp: 393–402

Accurate simulation of two-dimensional optical microcavities with uniquely solvable boundary integral equations and trigonometric Galerkin discretization

Svetlana V. Boriskina, Phillip Sewell, Trevor M. Benson, and Alexander I. Nosich  »View Author Affiliations


JOSA A, Vol. 21, Issue 3, pp. 393-402 (2004)
http://dx.doi.org/10.1364/JOSAA.21.000393


View Full Text Article

Enhanced HTML    Acrobat PDF (963 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A fast and accurate method is developed to compute the natural frequencies and scattering characteristics of arbitrary-shape two-dimensional dielectric resonators. The problem is formulated in terms of a uniquely solvable set of second-kind boundary integral equations and discretized by the Galerkin method with angular exponents as global test and trial functions. The log-singular term is extracted from one of the kernels, and closed-form expressions are derived for the main parts of all the integral operators. The resulting discrete scheme has a very high convergence rate. The method is used in the simulation of several optical microcavities for modern dense wavelength-division-multiplexed systems.

© 2004 Optical Society of America

OCIS Codes
(000.3860) General : Mathematical methods in physics
(140.4780) Lasers and laser optics : Optical resonators
(230.5750) Optical devices : Resonators
(260.2110) Physical optics : Electromagnetic optics
(290.0290) Scattering : Scattering

History
Original Manuscript: July 31, 2003
Revised Manuscript: November 10, 2003
Manuscript Accepted: November 14, 2003
Published: March 1, 2004

Citation
Svetlana V. Boriskina, Phillip Sewell, Trevor M. Benson, and Alexander I. Nosich, "Accurate simulation of two-dimensional optical microcavities with uniquely solvable boundary integral equations and trigonometric Galerkin discretization," J. Opt. Soc. Am. A 21, 393-402 (2004)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-21-3-393

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited